A Semiparametric Derivative Estimator in Log Transformation Models
AbstractThis paper considers a regression model with a log-transformed dependent variable. The log transformed model is estimated by simple least squares, but computing the conditional mean of the dependent variable on the original scale given the explanatory variables analytically requires knowing the conditional distribution of the error term in the transformed model. We show how to obtain a consistent estimator for the conditional mean and its derivatives without specifying the conditional distribution of the error term. The asymptotic distribution of the estimator is derived. The proposed procedure is then illustrated with health expenditure data from the Medical Expenditure Panel Survey.
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
Bibliographic InfoPaper provided by HEDG, c/o Department of Economics, University of York in its series Health, Econometrics and Data Group (HEDG) Working Papers with number 06/06.
Date of creation: Jul 2006
Date of revision:
Contact details of provider:
Postal: HEDG/HERC, Department of Economics and Related Studies, University of York, York, YO10 5DD, United Kingdom
Phone: (0)1904 323776
Fax: (0)1904 323759
Web page: http://www.york.ac.uk/economics/postgrad/herc/hedg/
More information through EDIRC
log transformation; conditional mean; series estimator; asymptotic distribution; derivative estimator;
Other versions of this item:
- Chunrong Ai & Edward C. Norton, 2008. "A semiparametric derivative estimator in log transformation models," Econometrics Journal, Royal Economic Society, vol. 11(3), pages 538-553, November.
You can help add them by filling out this form.
CitEc Project, subscribe to its RSS feed for this item.
- repec:ese:iserwp:2014-14 is not listed on IDEAS
- Emanuele Ciani & Paul Fisher, 2013.
"Dif-in-dif estimators of multiplicative treatment effects,"
Economics Discussion Papers
725, University of Essex, Department of Economics.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Jane Rawlings).
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
If references are entirely missing, you can add them using this form.
If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.
Please note that corrections may take a couple of weeks to filter through the various RePEc services.